# SDR 2016FA0000047

- Difficulty date: February 3, 2016
- Submitted: February 3, 2016
- Operation: General aviation
- Aircraft: N206NU
- Make and model: Bell 206B
- Aircraft serial: 2708
- Aircraft time: 11,488 hours, 9,090 cycles
- System (JASC): 5310 · Fuselage Main, Structure
- Part: Structure
- Condition: Cracked
- Location: Zone 200
- Part time: 11,488 hours, 9,090 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE 12 MONTH INSPECTION THE HAT-RACK, LOCATED ABOVE AND BEHIND THE FORWARD FACING CABIN SEATS, WAS REMOVED TO INSPECT THE STRUCTURE IN THE AREA OF THE ENGINE PAN.  4 CRACKS IN PRIMARY STRUCTURE WERE DISCOVERED.  1 WAS ON THE EDGE OF AN INSPECTION HOLE ADJACENT TO THE RT PASSENGER SHOULDER RESTRAINT, INERTIA REEL, ATTACH POINT.  THE SECOND WAS DIRECTLY ABOVE THE SAME INERTIA REEL AT A RIVET AND CRACKED THROUGH 3 LAYERS OF MATERIAL.  THE THIRD WAS ON SECONDARY STRUCTURE ON THE LT SIDE FOR THE STRINGER SUPPORTING THE ENGINE PAN.  THE FINAL CRACK WAS FOUND JUST BELOW THE LT PASSENGER SHOULDER INERTIA REEL AT THE EDGE OF A STRUCTURAL PANEL.  THE ACFT HAD BEEN INSPECTED IN THIS AREA 12 MONTHS BEFORE WITH NO DEFECTS NOTED.  POSSIBLE CAUSES ARE UNDER INVESTIGATION, INCLUDING HOW THE ACFT WAS OPERATED. THE POSSIBILITY OF AN UNREPORTED HARD-LANDING, OR UNUSUAL STRESSES ON THE PASSENGER SAFETY RESTRAINTS, WHICH ARE LOCATED NEAR THE CRACKS ON BOTH SIDES.  CONTRIBUTING FACTORS MAY INCLUDE THE HIGH AIRFRAME TIME, 11,488 HOURS, OR THE NUMBER OF LANDING CYCLES, 9090.  ACFT REMOVED FROM SERVICE FOR HIDDEN DAMAGE INSPECTION, EVALUATION, AND REPAIRS.
